SEARCH

SEARCH BY CITATION

Keywords:

  • hyperaminoaciduria;
  • renal phosphate loss;
  • renal Fanconi syndrome

Abstract

Renal function was assessed in 72 children and adolescents 3.5 to 123 months after completion of chemotherapy employing ifosfamide (n = 39) or ifosfamide plus cisplatinum (n = 33). No patient had preexisting renal parenchymal disease. Whereas reduction in glomerular filtration rate was present in six of 69 patients (8.7%), impairment of tubular transport for phosphate, glucose, and amino acids was more frequent: 32.8% of the patients showed reduction in phosphate reabsorption, and glucose and amino acid reabsorption was lowered in 16.4% and 55.0%, respectively. Elevated sodium excretion was found only occasionally, and there was no evidence of renal tubular acidosis. Proximal tubular damage is related to ifosfamide chemotherapy, but correlation between ifosfamide dose and phosphate reabsorption was not linear. The most severe depletion of phosphate reabsorption was seen in patients treated with both ifosfamide and cisplatinum. On reexamination of phosphate reabsorption after a median interval of 8 months, the majority of patients with initially reduced values showed further deterioration of this function. © 1994 Wiley-Liss, Inc.